MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE
Catalog Number PPH01
Health Effect - Clinical Codes Failure to Anastomose (1028); Abscess (1690); Hematoma (1884); Pain (1994); Sepsis (2067); Thrombosis (2100); Blood Loss (2597); No Code Available (3191)
Date of Event 01/01/2005
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: publication year of 2005.Batch # unk.This report is related to a journal article; therefore, no product will be returned for analysis and the manufacturing records cannot be reviewed as the lot/batch number has not been provided.(b)(4).
 
Event or Problem Description
It was reported via literature entitled: experience of 3711 stapled haemorrhoidectomy operations.Authors: k.-h.Ng, k.-s.Ho, b.-s.Ooi, c.-l.Tang and k.-w.Eu.Citation: british journal of surgery (2006); 93: 226¿230.Doi: 10.1002/bjs.5214.The aim of this study was to review retrospectively the effectiveness and efficiency of stapled haemorrhoidectomy.A retrospective review was undertaken of all patients who underwent stapled haemorrhoidectomy between october 1999 and may 2004.A total of 3711 patients (48.9% male and 51.1% female; median age: 50; age range: 18-88 years) had the surgery.Stapled haemorrhoidectomy was performed using a modification of the longo technique, with a pph01 stapler (ethicon).Reported complications included postoperative bleeding (n-160) in which 27 patients required blood transfusion, 66 patients had a submucosal adrenaline injections being successful in 62 patients, 16 patients required surgical hemostasis, and in 81 patients, the bleeding stopped without intervention, significant postoperative pain (n-57) in which the patients were readmitted and were treated conservatively with analgesia, anorectal stricture (n-52) requiring intervention of stricturoplasty or anal dilatation, anastomotic dehiscence (n-3) that required repair and temporary defunctioning colostomy, retroperitoneal sepsis (n-1), large anterior horseshoe abscess (n-1) that required further surgery for incision and drainage, severe pain secondary to perianal thrombosis/hematoma (n-2) in which an evacuation of hematoma was performed for both patients, significant residual perianal skin tags (n-3) in which an excision of these skin tags was undertaken for these patients under general anaesthesia, recurrent hemorrhoidal prolapse (n-11) in which the patients had to undergo further hemorrhoidectomy, and recurrent bleeding (n-1) which was successfully treated with conservative measures.In conclusion, considerable experience of stapled haemorrhoidectomy confirms it as a safe and effective procedure.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8840739
Report Number3005075853-2019-20825
Device Sequence Number1561440
Product Code GDW
UDI-Device Identifier10705036012993
UDI-Public10705036012993
Combination Product (Y/N)N
PMA/510(K) Number
K030925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPPH01
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2019
Initial Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;